Alert archive / California / Wind Advisories in 2020
Wind Advisory 49, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jul 20, 2020, 10:33 AM PDT. It took effect at Jul 20, 2020, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 10:33 AM PDT (17:33 UTC)
- In effect from
- Jul 20, 2020, 3:00 PM PDT
- Expired
- Jul 21, 2020, 2:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
411 WWUS76 KHNX 201733 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1033 AM PDT Mon Jul 20 2020 CAZ195>199-210145- /O.NEW.KHNX.WI.Y.0049.200720T2200Z-200721T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1033 AM PDT Mon Jul 20 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Through and below the Kern County mountain passes. * WHEN...From 3 PM this afternoon to 2 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving will be difficult...especially for high profile vehicles such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways impacted include Highway 58 through and below Tehachapi Pass...Highway 14 in the vicinity of Mojave...Highway 178 through and below Walker Pass and U.S. 395 in the Indian Wells Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Durfee
2 follow-up statements
069 WWUS76 KHNX 210116 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 616 PM PDT Mon Jul 20 2020 CAZ195>199-210900- /O.CON.KHNX.WI.Y.0049.000000T0000Z-200721T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 616 PM PDT Mon Jul 20 2020 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TONIGHT... * WHAT...Sustained west winds 15 to 25 mph, with gusts around 50 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Until 2 AM PDT tonight. * IMPACTS...Gusty winds may blow around unsecured objects. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 through and below Walker Pass, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ BS
208 WWUS76 KHNX 210845 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 145 AM PDT Tue Jul 21 2020 CAZ195>199-210945- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-200721T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 145 AM PDT Tue Jul 21 2020 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have diminished over the region and the advisory will be allowed to expire at 200 am. $$ Dudley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 3:28 AM PDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 20, 3:28 AM PDT, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Hanford CA 328 AM PDT Mon Jul 20 2020 .SYNOPSIS... Temperatures will dip a few degrees below normal on Wednesday and Thursday, otherwise, expect temperatures at or just slightly above seasonal averages throughout the week and into early next week. Dry conditions will continue, except for the possibility of a few thunderstorms over the higher elevations of the Sierra Nevada each afternoon. && .DISCUSSION... Relatively weak high pressure over the region has been providing us with temperatures right at or a degree or so above climo during the last few days, while isolated showers and thunderstorms have typically developed over the higher elevations of the Sierra Nevada each afternoon. The ridge will slightly weaken today and we should see afternoon highs mostly just a couple of degrees lower than yesterday, with only a smattering of triple digit readings. Expect little change in conditions for Tuesday, although a developing weak low pressure area will be nearing the northern California coast. This shortwave impulse is progged to swing slowly across California Wednesday and Thursday, bringing additional cooling as it further subdues the ridge and draws some ocean cooled air into the San Joaquin Valley. Expect temperatures as much as 4-8 degrees below normal during the middle of the week. After Thursday, model solutions are similar as they lift the weak low out and we see a slight uptick in temperatures. Emphasis is on slight, as additional incoming shortwave energy will maintain a weak troughy pattern along the west coast. Afternoon highs should remain a bit below seasonal averages into the start of next week. This will continue to be a dry pattern, except for the possibility of a few thunderstorms over the higher elevations of the Sierra Nevada each afternoon. && .AVIATION... Local mountain obscurations are possible in the Sierra Nevada, mainly above 7,000 feet from 19Z today until 03Z Tuesday due to isolated showers and thunderstorms. Smoke from the Mineral Fire may persist in a layer at or above 6,000 feet, especially in Merced County, Kings County, and the western portions of Fresno and Madera Counties. && .AIR QUALITY ISSUES... Please see SFOAQAHNX for an Air Quality Alert. On Monday July 20 2020... Unhealthy for sensitive groups in Sequoia National Park and Forest. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...JEB aviation....JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:11 PM PDT | Special Weather Statement | HNX | 34 min | |
| Jul 20, 2:21 PM PDT | Special Weather Statement | HNX | Mono | 39 min |
| Jul 20, 2:43 PM PDT | Special Weather Statement | HNX | Tulare | 47 min |
| Jul 20, 3:19 PM PDT | Special Weather Statement | HNX | Mariposa | 41 min |
| Jul 20, 3:31 PM PDT | Special Weather Statement | HNX | Tulare | 44 min |
| Jul 20, 3:56 PM PDT | Special Weather Statement | HNX | Madera | 49 min |
| Jul 20, 4:25 PM PDT | Special Weather Statement | HNX | 50 min |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.